# SDR 2004FA0000091

- Difficulty date: August 25, 2003
- Submitted: January 21, 2004
- Operation: General aviation
- Aircraft: N9815H
- Make and model: Cessna 182R
- Aircraft serial: 18268044
- Engine: Cont O470U
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Condition: Failed
- Location: Engine
- Part time: 600 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE PISTON WAS INSTALLED NEW AT TIME OF MAJOR OVERHAUL.  ONE SIDE OF PISTON SKIRT, AT LOWER SCRAPER RING BROKE AWAY AND BECAME SMALL CHUNKS OF ALUMINUM, AND RING PIECES IN THE OIL PAN.  THE PROBLEM WAS DETECTED BY APPROX 5 EACH.  .020 X .040 PIECES OF CAST ALUMINUM IN THE CUT OPEN OIL FILTER.  NO OTHER INDICATION OF A PROBLEM.  BY CHANCE AN OIL ANALYSIS HAD BEEN TAKEN DURING THIS SAME OIL CHANGE, THE RESULTS CAME BACK (NORMAL AND OK).
